Alert archive / Nevada / Winter Storm Watches in 2012
Winter Storm Watch 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm watch at Feb 11, 2012, 3:02 PM PST for 4 counties in Nevada; Mohave County, Arizona. It took effect at Feb 13, 2012, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2012, 3:02 PM PST (23:02 UTC)
- In effect from
- Feb 13, 2012, 10:00 AM PST
- Expired
- Feb 13, 2012, 4:41 AM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3143 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532 WWUS45 KVEF 112302 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 302 PM PST SAT FEB 11 2012 .A COLD STORM SYSTEM WILL MOVE SLOWLY ACROSS THE REGION MONDAY THROUGH TUESDAY. THIS STORM WILL BRING THE POTENTIAL FOR HEAVY SNOW TO HIGHER ELEVATIONS OF SOUTHERN NEVADA AND THE ARIZONA PLATEAU. AZZ001-NVZ014-015-018-019-121400- /O.NEW.KVEF.WS.A.0005.120213T1800Z-120215T0000Z/ NORTHWEST PLATEAU-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...MT TRUMBULL...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...RACHEL... THE TOWN OF MT CHARLESTON 302 PM PST SAT FEB 11 2012 /402 PM MST SAT FEB 11 2012/ ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WATCH ABOVE 4500 FEET...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING: LATE MONDAY MORNING THROUGH MUCH OF TUESDAY. * SNOW LEVEL: AROUND 5000 FEET MONDAY LOWERING TO AROUND 4000 FEET MONDAY NIGHT. * TOTAL SNOW ACCUMULATIONS: 8 TO 12 INCHES FROM 4500 TO 6000 FEET WITH 12 TO 16 INCHES ABOVE 6000 FEET. * WINDS: SOUTH 10 TO 20 MPH MONDAY BECOMING WEST TO NORTHWEST 10 TO 15 MPH MONDAY. * IMPACTS: DRIVERS ON THE AREA ROADWAYS SHOULD BE PREPARED FOR THE POSSIBILITY OF WINTER WEATHER CONDITIONS. LOW VISIBILITIES AND SNOW COVERED ROADS COULD MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. && $$
3 follow-up statements
847 WWUS45 KVEF 121359 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 559 AM PST SUN FEB 12 2012 .A COLD STORM SYSTEM WILL MOVE SLOWLY ACROSS THE REGION MONDAY THROUGH TUESDAY. THIS STORM WILL BRING THE POTENTIAL FOR HEAVY SNOW TO HIGHER ELEVATIONS OF SOUTHERN NEVADA AND THE ARIZONA PLATEAU. AZZ001-NVZ014-015-018-019-122200- /O.CON.KVEF.WS.A.0005.120213T1800Z-120215T0000Z/ NORTHWEST PLATEAU-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...MT TRUMBULL...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...RACHEL... THE TOWN OF MT CHARLESTON 559 AM PST SUN FEB 12 2012 /659 AM MST SUN FEB 12 2012/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4500 FEET... A WINTER STORM WATCH ABOVE 4500 FEET REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR SOUTHERN NEVADA AND THE NORTHWEST PLATEAU OF ARIZONA. * TIMING: LATE MONDAY MORNING THROUGH MUCH OF TUESDAY. * SNOW LEVEL: AROUND 5000 FEET MONDAY LOWERING TO BETWEEN 3000 AND 3500 FEET LATE MONDAY NIGHT. * TOTAL SNOW ACCUMULATIONS: 8 TO 12 INCHES WILL BE POSSIBLE FROM 4500 TO 6000 FEET WITH 12 TO 16 INCHES POSSIBLE ABOVE 6000 FEET. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH MONDAY AFTERNOON BECOMING WEST TO NORTHWEST 10 TO 15 MPH TUESDAY. * IMPACTS: A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. LOW VISIBILITIES AND SNOW COVERED ROADS COULD MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS PLANNING TO TRAVEL ON ROADS ABOVE 4500 FEET IN SOUTHERN NEVADA AND FAR NORTHWEST ARIZONA MONDAY AFTERNOON THROUGH TUESDAY SHOULD BE PREPARED FOR THE POSSIBILITY OF WINTER WEATHER CONDITIONS. && $$
613 WWUS45 KVEF 122139 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 139 PM PST SUN FEB 12 2012 .A COLD STORM SYSTEM WILL MOVE SLOWLY ACROSS THE REGION MONDAY THROUGH TUESDAY. THIS STORM WILL BRING THE POTENTIAL FOR HEAVY SNOW TO HIGHER ELEVATIONS OF SOUTHERN NEVADA AND THE ARIZONA PLATEAU. AZZ001-NVZ014-015-018-019-131400- /O.CON.KVEF.WS.A.0005.120213T1800Z-120215T0000Z/ NORTHWEST PLATEAU-ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...MT TRUMBULL...GOLDFIELD... SILVER PEAK...DYER...CALIENTE...PIOCHE...PANACA...RACHEL... THE TOWN OF MT CHARLESTON 139 PM PST SUN FEB 12 2012 /239 PM MST SUN FEB 12 2012/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON ABOVE 4500 FEET... A WINTER STORM WATCH ABOVE 4500 FEET REMAINS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. * TIMING: LATE MONDAY MORNING THROUGH MUCH OF TUESDAY. * SNOW LEVEL: AROUND 5000 FEET MONDAY LOWERING TO BETWEEN 3500 AND 4000 FEET LATE MONDAY NIGHT. * TOTAL SNOW ACCUMULATIONS: 8 TO 12 INCHES WILL BE POSSIBLE FROM 4500 TO 6000 FEET WITH 12 TO 16 INCHES POSSIBLE ABOVE 6000 FEET. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH MONDAY AFTERNOON BECOMING WEST TO NORTHWEST 10 TO 20 MPH TUESDAY. * IMPACTS: A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL UNCERTAIN. LOW VISIBILITIES AND SNOW COVERED ROADS COULD MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS PLANNING TO TRAVEL ON ROADS ABOVE 4500 FEET IN SOUTHERN NEVADA AND FAR NORTHWEST ARIZONA MONDAY AFTERNOON THROUGH TUESDAY SHOULD BE PREPARED FOR THE POSSIBILITY OF WINTER WEATHER CONDITIONS. && $$
008 WWUS45 KVEF 131241 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 441 AM PST MON FEB 13 2012 .A WINTER STORM WILL MOVE INTO THE AREA TODAY THROUGH TUESDAY BRINGING MODERATE TO HEAVY SNOW TO THE HIGHER ELEVATIONS OF SOUTHERN NEVADA AND THE ARIZONA PLATEAU. NVZ015-131945- /O.UPG.KVEF.WS.A.0005.120213T1800Z-120215T0000Z/ /O.NEW.KVEF.WS.W.0003.120213T2000Z-120214T1800Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...RACHEL 441 AM PST MON FEB 13 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 10 AM PST TUESDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW FOR ELEVATIONS ABOVE 4500 FEET IN LINCOLN COUNTY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM PST TUESDAY. THIS WARNING REPLACES THE WINTER STORM WATCH. * TIMING: SNOW WILL BEGIN LATE THIS MORNING AND LAST THROUGH TUESDAY MORNING. * SNOW LEVEL: AROUND 5500 FEET TODAY LOWERING TO AROUND 4500 FEET LATE TONIGHT INTO EARLY TUESDAY. * TOTAL SNOW ACCUMULATIONS: 8 TO 12 INCHES WILL BE POSSIBLE FROM 4500 TO 6000 FEET WITH 12 TO 16 INCHES POSSIBLE ABOVE 6000 FEET. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 35 MPH THIS AFTERNOON DECREASING TO 10 TO 15 MPH TONIGHT. * IMPACTS: DRIVERS PLANNING TO TRAVEL ON ROADWAYS IN LINCOLN COUNTY SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS INCLUDING THE POTENTIAL FOR LOW VISIBILITIES AND SNOW COVERED ROADS THAT COULD MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ014-131945- /O.UPG.KVEF.WS.A.0005.120213T1800Z-120215T0000Z/ /O.NEW.KVEF.WS.W.0003.120213T2000Z-120214T1400Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...GOLDFIELD...SILVER PEAK...DYER 441 AM PST MON FEB 13 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM PST TUESDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET IN ESMERALDA AND CENTRAL NYE COUNTIES FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM PST TUESDAY. THIS WARNING REPLACES THE WINTER STORM WATCH. * TIMING: SNOW IS EXPECTED TO BEGIN IN THE HIGHER ELEVATIONS DURING THE LATE MORNING AND LAST THROUGH EARLY TUESDAY MORNING. * SNOW LEVEL: BEGINNING AROUND 5500 FEET TODAY THEN LOWERING TO BETWEEN 4000 AND 4500 FEET LATE TONIGHT AND EARLY TUESDAY. * TOTAL SNOW ACCUMULATIONS: 6 TO 8 INCHES WILL BE POSSIBLE FROM 4500 TO 6000 FEET WITH 8 TO 12 INCHES POSSIBLE ABOVE 6000 FEET. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON BECOMING NORTHWEST 15 TO 25 MPH WITH HIGHER GUSTS TONIGHT. * IMPACTS: DRIVERS PLANNING TO TRAVEL ON ROADWAYS IN ESMERALDA AND CENTRAL NYE COUNTIES SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS INCLUDING THE POTENTIAL FOR LOW VISIBILITIES AND SNOW COVERED ROADS THAT COULD MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. ONLY TRAVEL IN AN EMERGENCY SINCE SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NVZ018-019-131945- /O.UPG.KVEF.WS.A.0005.120213T1800Z-120215T0000Z/ /O.NEW.KVEF.WW.Y.0003.120213T2200Z-120214T1800Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 441 AM PST MON FEB 13 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST TUESDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET IN THE SPRING MOUNTAINS AND SHEEP RANGE FOR SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 AM PST TUESDAY. THIS ADVISORY REPLACES THE WINTER STORM WATCH. * TIMING: SNOW IS EXPECTED TO BEGIN BY MID AFTERNOON AND CONTINUE INTO TUESDAY MORNING. * SNOW LEVEL: BEGINNING AROUND 6000 FEET TODAY THEN LOWERING TO BETWEEN 3500 AND 4000 FEET LATE TONIGHT AND TUESDAY. * TOTAL SNOW ACCUMULATIONS: 3 TO 6 INCHES WILL BE POSSIBLE FROM 4500 TO 7000 FEET WITH 6 TO 10 INCHES POSSIBLE IN THE HIGHEST ELEVATIONS. * WINDS: SOUTH 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE TODAY INTO EARLY THIS EVENING THEN BECOMING LIGHT. * IMPACTS: DRIVERS ON AREA ROADWAYS...ESPECIALLY HIGHWAYS 156...157 AND 158 SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS INCLUDING LOW VISIBILITES AND SNOW COVERED ROADS THAT WILL MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AZZ001-131945- /O.UPG.KVEF.WS.A.0005.120213T1800Z-120215T0000Z/ /O.NEW.KVEF.WW.Y.0003.120214T0200Z-120214T2000Z/ NORTHWEST PLATEAU- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...MT TRUMBULL 541 AM MST MON FEB 13 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM MST TUESDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET IN THE NORTHWEST PLATEAU FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM MST TUESDAY. THIS ADVISORY REPLACES THE WINTER STORM WATCH. * TIMING: THIS EVENING THROUGH TUESDAY MORNING. * SNOW LEVEL: AROUND 6000 FEET TODAY LOWERING TO AROUND 4500 FEET TONIGHT AND TUESDAY. * TOTAL SNOW ACCUMULATIONS: 3 TO 5 INCHES WILL BE POSSIBLE FROM 4500 TO 6000 FEET WITH 5 TO 7 INCHES POSSIBLE IN THE HIGHEST ELEVATIONS. * WINDS: SOUTH 15 TO 25 MPH IN THE EVENING DECREASING TO 10 TO 15 MPH. * IMPACTS: LOW VISIBILITIES AND SNOW COVERED ROADS MAY MAKE TRAVEL DIFFICULT INTO THE HIGHER PLATEAUS OF NORTHERN MOHAVE COUNTY. IN ADDITION...OUTDOOR ENTHUSIASTS SHOULD USE EXTRA CAUTION IF HEADING INTO THE BACK COUNTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm watch went out at Feb 11, 2:53 PM PST, 9 minutes earlier.
Area forecast discussion, Feb 11, 2:53 PM PST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
253 PM PST SAT FEB 11 2012
.SYNOPSIS...A SERIES OF STORMS WILL IMPACT THE AREA THROUGH THE
MIDDLE OF NEXT WEEK. THE FIRST AND WEAKEST STORM WILL CONTINUE TO
MOVE ACROSS THE REGION TONIGHT INTO SUNDAY. A COLDER AND WETTER
STORM WILL IMPACT THE AREA MONDAY THROUGH TUESDAY WITH HEAVY SNOW
POSSIBLE IN THE HIGHER ELEVATIONS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA. COOLER AND LOCALLY WINDY CONDITIONS CAN ALSO BE EXPECTED.
ANOTHER WEAK STORM LOOKS TO BE HEADED OUR WAY ON WEDNESDAY AND
WEDNESDAY NIGHT.
&&
.SHORT TERM...THE FIRST IN A SERIES OF TROUGHS WAS MOVING INTO
SOUTHEAST CALIFORNIA THIS AFTERNOON AND WILL MOVE INTO UTAH AND
ARIZONA BY SUNDAY AFTERNOON. MOISTURE IS LIMITED WITH THIS SYSTEM
BUT THERE IS ENOUGH FORCING TO JUSTIFY HIGH CHANCE TO LIKELY POPS
OVER THE HIGHER TERRAIN OF SOUTHERN NEVADA AND NORTHWEST ARIZONA
TONIGHT AND SUNDAY...ESPECIALLY ALONG THE UTAH BORDER WHERE A COUPLE
INCHES OF SNOW IS POSSIBLE. MOST OF THE MOJAVE DESERT WILL REMAIN
DRY WITH THIS SYSTEM. BRIEF RIDGING WILL BRING A BREAK IN THE ACTION
SUNDAY NIGHT INTO MONDAY MORNING AND THEN THE SECOND LOW WILL DROP
INTO CENTRAL CALIFORNIA AND WESTERN NEVADA MONDAY AFTERNOON...MOVING
SLOWLY EAST INTO UTAH AND NORTHERN ARIZONA BY TUESDAY AFTERNOON.
THIS WILL BE A COLDER AND MORE VIGOROUS STORM AND HAS THE POTENTIAL
TO PRODUCE HEAVY SNOW ABOVE ABOUT 4500 FEET...MAINLY IN SOUTHERN
NEVADA AND NORTHERN MOHAVE COUNTY IN ARIZONA. THERE ARE SOME MINOR
DIFFERENCES IN THE MODELS WITH REGARD TO TRACK AND DEPTH OF THE LOW
AND THEREFORE LOCATION OF THE HEAVIEST PRECIPITATION. AT THIS TIME
IT LOOKS LIKE LINCOLN AND NORTHERN MOHAVE COUNTIES WILL HAVE THE
LONGEST DURATION OF PRECIPITATION BUT THE MODELS ALSO INDICATE SOME
HEAVIER PRECIPITATION OVER CENTRAL NYE AND ESMERALDA COUNTIES. THE
MODELS DO NOT GENERATE AS MUCH PRECIPITATION OVER THE SPRING
MOUNTAINS OR SHEEP RANGE AS I THINK WILL FALL GIVEN THE CURRENT
MODEL TRACK AND DEPTH OF THE LOW. I DECIDED IT WAS WORTH A WINTER
STORM WATCH ABOVE 4500 FEET FOR MUCH OF SOUTHERN NEVADA AND NORTHERN
MOHAVE COUNTY. TIMING MAY BE A LITTLE TRICKY WITH SNOW BEGINNING AND
ENDING FIRST IN THE WEST BUT TO KEEP THINGS SIMPLE I WENT WITH A
TIME FRAME OF 10 AM PST MONDAY THROUGH 4 PM PST TUESDAY FOR ALL
ZONES INCLUDED IN THE WATCH. WE CAN FINE TUNE TIMING FOR EACH AREA
WHEN AND IF WE ISSUE WARNINGS OR ADVISORIES. THERE ARE SIGNIFICANT
DIFFERENCES BETWEEN THE GFS AND ECMWF BEGINNING TUESDAY NIGHT BUT
GENERALLY WENT WITH THE ECMWF WHICH INDICATES BRIEF RIDGING AND
THEREFORE PRECIPITATION ENDING. TEMPERATURES WILL BE CLOSE TO NORMAL
SUNDAY BUT WILL COOL SIGNIFICANTLY BY TUESDAY WITH THE COLD CLOSED
LOW MOVING OVER THE AREA. WINDS WILL LIKELY BE AN ISSUE MONDAY
AFTERNOON JUST AHEAD OF THE APPROACHING STRONG LOW. THERE WILL
LIKELY BE A SWATH OF GUSTY SOUTHWEST WINDS ACROSS MUCH OF SAN
BERNARDINO AND SOUTHERN MOHAVE COUNTY AND WIND ADVISORIES MAY BE
NEEDED.
.LONG TERM...THE EXTENDED PERIOD STARTING WEDNESDAY MORNING BEGINS
RATHER UNCLEAR AS THE MODELS ARE WAY OFF ON THEIR SOLUTIONS. THE
ECMWF SHOWS THE NEXT LOW SITTING IN OREGON 12Z WEDNESDAY AND THEN
INTO NORTHWEST NEVADA/CENTRAL CALIFORNIA BY 00Z THURSDAY. THE GFS
HAS THAT SAME LOW ALREADY NEAR POINT CONCEPTION 12Z WEDNESDAY AND
OVER NORTHERN BAJA BY 00Z THURSDAY WHICH IS ABOUT A 700 MILE
DIFFERENCE. I DID NOT LOCK ONTO ONE PARTICULAR MODEL SOLUTION AND
KEPT THE FORECAST GENERAL BASED ON A UNSETTLED PATTERN. DID INCREASE
GHOST POPS COVERAGE AND KEPT TEMPERATURES CLOSE TO NORMAL...BUT MADE
NO OTHER MAJOR CHANGES TO THE FORECAST.
&&
.AVIATION...MCCARRAN...SOUTHWEST WINDS 15-25KTS ARE EXPECTED THROUGH
03Z THEN TAPERING OFF TO AROUND 8-10KTS. CLOUDS WILL CONTINUE TO
INCREASE AND LOWER THIS AFTERNOON AND EVENING WITH FEW-SCT080-100
AND SCT-BKN150-200 EXPECTED THROUGH SUNDAY. PRECIPITATION IS NOT
EXPECTED AT MCCARRAN...BUT THE SPRING MOUNTAINS MAY SEE A FEW
SHOWERS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS ARE EXPECTED THROUGH 03Z WITH SPEEDS
MAINLY BETWEEN 15-25KTS. A COLD FRONT WILL MOVE INTO THE WESTERN
AREAS TONIGHT TURNING THE WINDS TO THE NORTHWEST AROUND 10-15KTS
WHICH WILL EVENTUALLY WORK SOUTHEAST OVERNIGHT. CLOUDS WILL CONTINUE
TO INCREASE AND LOWER THIS AFTERNOON AND EVENING WITH FEW-SCT080-100
AND SCT-BKN150-200 EXPECTED THROUGH SUNDAY. BEST CHANCE FOR
PRECIPITATION WILL BE OVER THE SIERRA...ESMERALDA AND NORTHERN NYE
COUNTIES INTO SUNDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR NVZ014-015-018-019.
AZ...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR AZZ001.
CA...NONE.
&&
HARRISON/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 11, 5:15 AM PST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 515 AM PST SAT FEB 11 2012 AZZ001>003-036-CAZ519>527-NVZ014>022-120800- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 515 AM PST SAT FEB 11 2012 /615 AM MST SAT FEB 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED THOUGH A WEAK PACIFIC STORM WILL BRING LIGHT SNOW TO THE MOUNTAINS OF INYO COUNTY CALIFORNIA... SOUTHERN NEVADA AND NORTHWEST ARIZONA. SNOW LEVELS WILL GENERALLY REMAIN ABOVE 5500 FEET AND ANY ACCUMULATIONS ARE EXPECTED TO BE LESS THAN 3 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANTLY STRONGER STORM WILL LIKELY AFFECT THE AREA MONDAY AND TUESDAY...BRINGING WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW ALONG WITH GUSTY WINDS. SIGNIFICANT SNOW ACCUMULATIONS IN THE MOUNTAINS AND SNOW LEVELS WILL LOWER TO BETWEEN 3500 AND 4000 MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Storm Watches in Nevada, 2012Winter Storm Watches in Arizona, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.